MAUDE Adverse Event Report: AESCULAP AG CASPAR DISTRACTION PIN 14MM; IMPLANTS CERVICAL STABILISATION

AESCULAP AG CASPAR DISTRACTION PIN 14MM; IMPLANTS CERVICAL STABILISATION
Model Number FF904SB
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with ff904sb - caspar distraction pin 14mm via information received from mw 0504140000-2021-8002.According to the complaint description, the pin broke during surgery and remained in situ.Distraction pin sheared when surgeon attempted to remove it from c3.(it sheared without any above average amount of force).A portion of the pin was fully embedded in bone without any potential to cause harm.The piece broke off in the bone.It would not have been safe to remove it.No surgery delay.A fragment reamined in situ.Additional details were not provided.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results:[updated with lot numbers].Due to lack of the product, an investigation is not possible.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specifications valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale /conclusion and root cause: without the product, an exact cause cannot be determined at this moment.Due to the constant monitoring of the compliance with our quality standards, as matters stand, a production or material defect can most likely be excluded.Corrective action: a capa is not necessary.

Brand Name
CASPAR DISTRACTION PIN 14MM
Common Device Name
IMPLANTS CERVICAL STABILISATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12442381
Report Number9610612-2021-00614
Device Sequence Number4853501
Product Code LXH
UDI-Device Identifier04038653364305
UDI-Public4038653364305
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberFF904SB
Device Catalogue NumberFF904SB
Device Lot Number52639069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale